SYNTHES GMBH AIR OSCILLATOR; INSTRUMENT, SURGICAL, ORTHOPEDIC, AC-POWERED, MOTOR/ACCESS AND ATTACHMENT
Back to Search Results |
| Catalog Number |
511.610 |
| Medical Device Problem Codes |
Physical Resistance/Sticking (4012); Complete Loss of Power (4015)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
01/14/2022
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported from (b)(6) that during service and evaluation, it was determined that the air oscillator device was leaking air, had low power, made unexpected noise, unintended activation and the trigger was sticky.The device etching was illegible, the coupling was worn and the saw head could not be rotated in the locked / rotated in the new position.The device also failed pretests for air leak, the starting behavior, the oscillating frequency with frequency meter, noticeable noise, unintended motion, sticky trigger, symmetry from saw head to the handpiece handle, positioning of saw head, marking & labeling and general condition.It was reported in the service order that the device was not working.This event did not occur during surgery.There was no patient involvement.There were no reports of injuries, medical intervention or prolonged hospitalization.All available information has been disclosed.If additional information should become available, a supplemental medwatch will be submitted accordingly.
Additional Manufacturer Narrative
Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.The actual device was returned for evaluation.The device was evaluated and it was determined that the reported condition was not confirmed.Therefore, the assignable root cause was not determined.However, during evaluation, it was determined that the device was leaking air, had low power, made unexpected noise, unintended activation and the trigger was sticky.The device etching was illegible, the coupling was worn and the saw head could not be rotated in the locked / rotated in the new position.The device also failed pretests for air leak, the starting behavior, the oscillating frequency with frequency meter, noticeable noise, unintended motion, sticky trigger, symmetry from saw head to the handpiece handle, positioning of saw head, marking & labeling and general condition.The assignable root cause was traced to component failure due to normal wear.Udi: (b)(4).